Culver City, CA
A 23-year-old female asked:
I have a cold, and i used afrin nasal spray. i sniffled up after using it, & i felt some driplets go into my lungs, from my nostrils. is this bad?
1 doctor answer • 6 doctors weighed in
Preventive Medicine 47 years experience
This side effect: from nasal sprays is expected and does not cause problems. The constituents in Afrin and other nasal sprays do not cause lung inflammation or infection, similar to the constituents used in inhalers. As, or more often, people swallow excess Afrin which is more of a problem. Follow administration directions explicitly, especially not taking for more than a few days at a time. You can be "hooked."
Created for people with ongoing healthcare needs but benefits everyone.
510 viewsReviewed >2 years ago
Last updated Nov 28, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.